Pennsylvania, 2014Damaging Winds in Pennsylvania, June 17, 2014
June 17, 2014 · NWS CTP · 4 events in 2 counties and zones
Thunderstorms developed over southeastern Canada during the late afternoon on the 17th in association with a cold front and progressive mid/upper trough moving through the Great Lakes region. Storms evolved into a mixed-mode downstream into Pennsylvania and adjacent Northeast states, where the atmosphere was moderately unstable and topped by a belt of strong winds aloft/0-6km shear.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over southeastern Canada during the late afternoon on the 17th in association with a cold front and progressive mid/upper trough moving through the Great Lakes region. Storms evolved into a mixed-mode downstream into Pennsylvania and adjacent Northeast states, where the atmosphere was moderately unstable and topped by a belt of strong winds aloft/0-6km shear. Isolated wind damage was reported across north-central PA between 2300 and 0100 EDT on the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 17, 9:47 PM EST, 45 minutes earlier.
Area forecast discussion, Jun 17, 9:47 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1047 PM EDT TUE JUN 17 2014
.SYNOPSIS...
CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL
RIDGE CENTERED OVER THE SOUTHEAST STATES THROUGH AT LEAST
WEDNESDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO
THE AREA FOR THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 314 CONTINUES IN EFFECT FOR A FEW MORE
HOURS /UNTIL 05Z/ ACROSS THE NORTHERN 2 LAYERS OF COUNTIES IN OUR
CWA. BKN LINE OF STRONG TO SEVERE TSRA CURRENTLY TRACKING QUICKLY
ESE FROM NWRN PENN...VIA THE FAIRLY STRONG 40 KT 0-6 KM BULK
SHEAR.
THE STRONG...MID-LEVEL CAP WITH 700 MB TEMPS AOA 8.5C ACROSS THE
SOUTHERN HALF OF PENN WILL SLOWLY SAG SOUTH/WEAKEN OVERNIGHT
ALLOWING THE TSRA TO MAKE IT AS FAR SOUTH /ALBEIT IN A SLIGHTLY
WEAKENED STATE/ AS THE INTERSTATE 80 CORRIDOR AFTER 06Z.
VERY LATE TONIGHT...A FEW ISOLATED TSRA SHOULD LINGER ACROSS THE
NW 2/3RDS OF THE CWA...WHILE THE FAR SE ZONES SEE CLEAR TO PARTLY
CLOUDY SKIES OVERNIGHT.
850 MB MOISTURE FLUX VIA THE 15Z SREF IS NEAR ITS PEAK AT
AN IMPRESSIVE...5-6 STANDARD DEVIATIONS /ACROSS THE NRN HALF OF
THE CWA...AND AT THE SOUTHERN EDGE OF A RIBBON OF 50 KT 850 MB
WINDS/.
POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS WILL CONTINUE
NEAR THE LEADING EDGE /AND WITHIN THE CORES/ OF THE MORE INTENSE
STORMS /ESP ACROSS THE NW MTNS/ CONSIDERING THE DEEP LAYER
SHEAR...AND CAPES AOA 1200 J/KG /VIA THE SREF/.
A POCKET OF 0-1KM ENERGY HELICITY INDEX AROUND 2 MS/S2 WILL STAY
INTACT FOR THE NEXT HOUR OR SO ACROSS THE MTNS NORTH OF
KIPT. THIS WILL BRING THE CHC FOR A TSRA OR TWO IN THE BKN LINE
TO DEVELOP SUPERCELL STRUCTURE.
IT WILL BE ANOTHER VERY MUGGY OVERNIGHT. LOWS WELL UP IN THE 60S
WILL BE SOME 10-15 DEG ABOVE NORMAL.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
LOW LEVEL NW FLOW ON WEDNESDAY WILL INITIALLY BRING SLIGHTLY
DRIER AIR INTO THE REGION...BUT A RETURN SOUTHERLY FLOW IS MADE
TO RAPIDLY REDEVELOP BY AFTERNOON OVER OVER WESTERN AREAS. SHORT
RANGE MODEL SURFACE PRESSURE PROGS SUGGEST WE WILL BE BASICALLY IN
A COL BETWEEN LOW PRESSURE EAST AND WEST OF US...AND HIGH PRESSURE
NORTH AND SOUTH. MODELS ONCE AGAIN GENERATE A RESPECTABLE AMOUNT
OF INSTABILITY SO MORE DIURNALLY FAVORED CONVECTION SHOULD BE IN
STORE.
THE IMPLIED PRESENCE OF A LOW LEVEL BOUNDARY OVER SWRN PA SUGGESTS
THAT THE BEST CHANCE OF SHOWERS WILL WEST...WITH LESSER CHANCES
FURTHER EAST.
TEMPERATURES MAY BE A DEGREE OR TWO COOLER THAN TODAY...NOT
SIGNIFICANTLY DIFFERENT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE CURRENTLY OVER THE EASTERN U.S. IS FORECAST TO BE
SQUASHED BY AN UPPER LOW FORECAST TO DEEPEN OVER EASTERN QUEBEC
MIDWEEEK AND DIG INTO THE CANADIAN MARITIMES BY THE WEEKEND. THIS
UPPER LOW WILL PUSH A COLD FRONT SOUTHWARD INTO THE AREA DURING
THE LATTER HALF OF THE WEEK...BRINGING AN END TO THE SULTRY TEMPS.
THE FRONT IS FCST TO STALL JUST SOUTH OF PA AND SERVE AS A
POSSIBLE FOCUS FOR CONVECTION.
SEVERAL SHORTWAVES TRAVELING THROUGH THE UPPER FLOW WILL PRODUCE A
SERIES OF SFC WAVES ALONG THE FRONT AS IT LIFTS NORTH AS A
WARM FRONT AT SOME POINT OVER THE WEEKEND INTO EARLY NEXT WEEK.
THIS LOOKS TO SUPPORT AN UNSETTLED PATTERN...THOUGH CERTAINTY OF
PCPN ON ANY GIVEN DAY REMAINS IN THE CHANCE CATEGORY GIVEN THE
TIME FRAME AND UNCERTAINTY IN THE OVERALL PATTERN.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
BROKEN LINE OF STRONG TO SEVERE TSRA AT 02Z TRACKING ESE FROM
NWRN PENN...WILL IMPACT KBFD THROUGH 04Z BEFORE PUSHING EASTWARD
AND SOUTHWARD TOWARD KELM-KDUJ.
THOUGH MID-LEVEL CAP INCREASES AS ONE HEADS SOUTHWARD...THIS LINE
WILL CONTINUE TO SAG SLOWLY SOUTHWARD AFTER MIDNIGHT...ALLOWING
THE TSRA TO APPROACH KFIG-KUNV-KIPT AFTER 06Z. THE LINE WILL
CONTINUE TO WEAKEN FURTHER AFTER THAT...WITH POTENTIAL FOR SCT
SHOWERS FROM KJST-KAOO AND POSS A TSTM AROUND 08-10Z IN VICINITY
OFF KMDT-KLNS IF THE MESOSCALE HRRR MODEL HOLDS TRUE /BUT DIDNT
MENTION THAT IN TAFS JUST YET WITH FAIR AMOUNT OF UNCERTAINTY IN
BOTH STRENGTH AND LOCATION 6+ HRS OUT/.
OTHERWISE OVERNIGHT...WARM AND HUMID CONDITIONS CONTINUE. BEHIND
THE LINE OF STORMS MAINLY ACROSS THE NW MTNS...SHOULD SEE A LOWER
DECK OF MVFR STRATOCU DEVELOP. OTHERWISE NO WIDESPREAD REDUCTIONS
ARE EXPECTED.
WEDNESDAY SHOULD REMAIN FAIRLY QUIET THROUGH THE FIRST HALF...BUT
WARM AND HUMID AIRMASS WILL AGAIN PROVIDE ENOUGH INSTABILITY TO
KICK OFF MAINLY AFTERNOON CONVECTION THAT WILL LINGER INTO THE
EVENING HOURS. MOST NUMEROUS SHOWERS/TSTMS WILL BE IN THE
SW...WITH SCATTERED CONVECTION DEVELOPING ELSEWHERE...ALL PROVIDING
LOCAL REDUCTIONS.
OUTLOOK...
THU...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS.
FRI...NO SIG WX.
SAT-SUN...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LA CORTE
LONG TERM...GARTNER/MARTIN
AVIATION...RXR
Hazardous weather outlook, Jun 17, 10:26 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 PM EDT TUE JUN 17 2014
PAZ006-010>012-037-041-042-045-046-190330-
POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
1126 PM EDT TUE JUN 17 2014
...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-005-017>019-049>053-190330-
WARREN-MCKEAN-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1126 PM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ024>028-033>036-056>059-063>066-190330-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1126 PM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 6:58 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT TUE JUN 17 2014
PAZ004-180030-
WARREN PA-
758 PM EDT TUE JUN 17 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 757 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CLYMER...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...MAINLY NEAR THE PENNSYLVANIA...NEW YORK BORDER.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WARREN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SUGAR GROVE AND BEAR
LAKE.
THIS INCLUDES ROUTE 62 BETWEEN RUSSELL AND THE NEW YORK BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY AND DEVELOP FURTHER SOUTH INTO THE
COUNTY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4200 7898 4199 7898 4189 7900 4188 7900
4188 7902 4195 7961 4200 7961
TIME...MOT...LOC 2357Z 272DEG 40KT 4207 7968
LAMBERTSpecial weather statement, Jun 17, 7:35 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUN 17 2014
PAZ004-180115-
WARREN PA-
835 PM EDT TUE JUN 17 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 834 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLYMER TO NEAR RICEVILLE...AND MOVING EAST
AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE
WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COLUMBUS AROUND 840 PM EDT.
GRAND VALLEY...GARLAND AND LOTTSVILLE AROUND 850 PM EDT.
SHEFFIELD...RUSSELL...CHAPMAN STATE PARK AND SCANDIA AROUND 910 PM
EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 6 BETWEEN NEAR CORRY AND NEAR LUDLOW.
ROUTE 62 BETWEEN SOUTH OF TIDIOUTE AND THE NEW YORK BORDER.
STATE ROAD 59 BETWEEN WARREN AND EAST OF KINZUA DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4200 7892 4185 7892 4183 7895 4162 7896
4162 7961 4200 7961
TIME...MOT...LOC 0034Z 275DEG 44KT 4204 7972 4174 7974
LAMBERTSpecial weather statement, Jun 17, 8:32 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
932 PM EDT TUE JUN 17 2014
PAZ004>006-180230-
WARREN PA-MCKEAN PA-POTTER PA-
932 PM EDT TUE JUN 17 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 929 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM JUST NORTH OF BRADFORD...SOUTHWARD TO JUST WEST
OF WARREN. THE STORMS ARE MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WARREN...MCKEAN
AND NORTHWESTERN POTTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...TIDIOUTE...SUGAR GROVE...CLARENDON...MOUNT JEWETT...
STARBRICK...UNIVERSITY OF PITTSBURGH - BRADFORD...LEWIS RUN...
OSWAYO...ELDRED AND BRADFORD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 7774 4163 7879 4163 7961 4200 7961
TIME...MOT...LOC 0129Z 270DEG 49KT 4231 7849 4141 7848
MARTIN
Special weather statement, Jun 17, 9:43 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 PM EDT TUE JUN 17 2014
PAZ037-180345-
TIOGA PA-
1043 PM EDT TUE JUN 17 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1043 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTFIELD...MOVING EAST SOUTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELKLAND AND KEENEYVILLE AROUND 1100 PM EDT.
MANSFIELD AND COVINGTON AROUND 1120 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MANSFIELD
UNIVERSITY...TIOGA...OSCEOLA...KNOXVILLE...LAWERENCEVILLE...TIOGA
JUNCTION AND ROSEVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 6 BETWEEN WEST OF MANSFIELD AND THE BRADFORD COUNTY LINE.
ROUTE 15 BETWEEN COVINGTON AND LAWRENCEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4168 7689 4187 7760 4200 7761 4200 7693
TIME...MOT...LOC 0243Z 287DEG 37KT 4195 7754
LAMBERT
Thunderstorm Wind, Clearfield
- When
- June 17, 10:32 PM EST
- Where
- Clearfield County, 0.52 mi W of Rockton Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 41.080, -78.680
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Rockton.
Thunderstorm Wind, Clearfield
- When
- June 17, 10:32 PM EST
- Where
- Clearfield County, 0.52 mi E of Du Bois
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 41.120, -78.760
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near DuBois.
Thunderstorm Wind, Clearfield
- When
- June 17, 10:45 PM EST
- Where
- Clearfield County, Mahaffey Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.880, -78.730
Thunderstorm winds estimated near 60 mph knocked down trees in Mahaffey.
Thunderstorm Wind, Snyder
- When
- June 17, 11:58 PM EST
- Where
- Snyder County, 1.05 mi W of Selinsgrove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.800, -76.870
Thunderstorm winds estimated near 60 mph knocked down trees in Monroe, Jackson, Penn and Washington Townships near Selinsgrove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 17, 2014$2.6 million · EF3 · 8 events
- Flash Flood and Flooding in South Dakota, June 17 to 20, 20141 death · 1 injured · $500,000 · 8 events
- Tornado in Montana, June 17, 2014EF3 · 1 event
- Tornado and Hail in South Dakota, June 17, 2014$100,000 · EF2 · 2 events
- Tornado and Damaging Winds in Wisconsin, June 17, 2014$781,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, June 17, 2014$510,000 · 1.25 in hail · 37 events
- Tornado and Hail in New York, June 17, 2014$163,000 · EF1 · 35 events
- Flash Flooding and Hail in Minnesota, June 17 to 18, 2014$400,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in South Dakota, June 17, 2014$500,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 17, 2014$161,000 · EF1 · 4 events
- Flash Flooding and Flooding in Wisconsin, June 17 to 23, 2014$105,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Michigan, June 17 to 18, 2014$195,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520309, 520310, 520312, 520314.